MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 P/S ART TR SZ5-6 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 P/S ART TR SZ5-6 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430829
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during knee revision surgery of a primary triathlon tkr to a legion revision tkr, a genesis ii articular insert spacer trial size 5-6 13mm was not firmly attaching to the genesis ii posterior stabilizing articular trial size 5-6 9mm.On closer inspection, it was observed that the genesis ii posterior stabilizing articular trial size 5-6 9mm seemed to have cracks in the white ¿o rings¿ that are inset into the holes that the genesis ii articular insert spacer trial size 5-6 13mm clicks into.The insert spacer does not appear to have any damage.Surgery was resumed, without any delay, with a smith & nephew back-up constrained insert.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation but the pictures were reviewed, and the cracked device was confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the device to the reported event could be corroborated, since the device was cracked, therefore it could be used correctly anymore.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 P/S ART TR SZ5-6 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13935404
Report Number1020279-2022-01381
Device Sequence Number11765545
Product Code LXH
UDI-Device Identifier03596010213495
UDI-Public03596010213495
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430829
Device Catalogue Number71430829
Device Lot Number11EM12125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420026, GNS II FEM SIZE 6 RIGHT, LOT: 13DM14901; 71420190, GNS II TIB SZ 7 RIGHT, LOT: 13GT32378; 71420632, GII LNG STEM 14MM X 100MM, LOT:10EM09392; 71420652, GII LNG STEM 18MM X 150MM,LOT:11KSM0008A; G2 INS SPAC TR SZ5-6 13MM
Patient SexUnknown